# SDR W1XA20210614

- Difficulty date: June 14, 2021
- Submitted: June 14, 2021
- Operation: Air carrier
- Aircraft: N196TC
- Make and model: Cessna 310R
- Aircraft serial: 310R1801
- Aircraft time: 17,649 hours
- Engine: Cont IO520MB
- Propeller: Mcauly 3AF32C*
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Engine
- Condition: Failed
- Location: Left
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, T, A
- Precautionary procedure: E, A

## Discrepancy

PILOT DEPARTED KANE, WHILE CLIMBING THROUGH 2,700', LEFT ENGINE DEVELOPED A VIBRATION. WHILE SCANNING ENGINE INSTRUMENTS HE NOTICED THE LEFT ENGINE OIL PRESSURE WAS AT ZERO PSI. PILOT TURNED AROUND TO RETURN TO KANE AIRPORT AND BEGAN ENGINE SHUT DOWN PROCEDURES AND TO FEATHER ENGINE. OIL PRESSURE RETURNED BRIEFLY BUT AGAIN FELL TO ZERO. PILOT NOTICED ORANGE FLAMES COMING FROM TOP FRONT OF COWLING. PILOT DECLARED AN EMERGENCY AND LANDED AIRCRAFT. HE REPORTED THE FLAMES DIED DOWN AND SELF EXTINGUISHED ON ROLL OUT. INITIAL INSPECTION OF THE ENGINE SHOWED THE #6 CONNECTING ROD HAD BROKE AND PUNCHED THROUGH THE CASE AND THE METAL FROM THE CASE HAD SEVERED THE FITTING ON THE FUEL MANIFOLD ON TOP OF THE ENGINE ALLOWING RAW FUEL TO DISCHARGE INTO THE ENGINE COMPARTMENT UNTIL THE PILOT TURNED THE FUEL SELECTOR TO THE OFF POSITION.
